The norming sets of multilinear forms on a certain normed space Rn
Abstract
Let n,m∈N,n,m≥2 and E a Banach space. An element (x1,…,xn)∈En is called a~norming point of T∈L(nE) if ‖ and |T(x_1, \ldots, x_n)|=\|T\|, where {\mathcal L}(^n E) denotes the space of all continuous n-linear forms on E. For T\in {\mathcal L}(^n E), we define {Norm}(T) as the set of all (x_1, \ldots, x_n)\in E^n which are the norming points of~T. Let \mathbb{R}^n_{\|\cdot\|}=\mathbb{R}^n with a norm satisfying that \{W_1, \ldots, W_n\} forms a basis and the set of all extreme points of B_{\mathbb{R}^n_{\|\cdot\|}} is \{\pm W_1, \ldots, \pm W_n\}. In the paper we characterize {Norm}(T) for every T\in {\mathcal L}(^m \mathbb{R}^n_{\|\cdot\|}) as follows: Let T=(T(W_{i_1}, \ldots W_{i_m}))_{\overset{1\leq i_k\leq n,}{1\leq k\leq m}}\in {\mathcal L}(^m \mathbb{R}^n_{\|\cdot\|}), \|T\|=1,\ S_T=(b_{i_1\cdots i_m})_{\overset{1\leq i_k\leq n,}{1\leq k\leq m}}\in {\mathcal L}(^m \mathbb{R}^n_{\|\cdot\|}) such that \displaystyle b_{i_1\cdots i_m}=T\big(W_{i_1}, \ldots W_{i_m}\big)~\mbox{if}~ |T\big(W_{i_1}, \ldots W_{i_m}\big)|=1~ \mbox{and}~ b_{i_1\cdots i_m}=1~\mbox{if}~ |T\big(W_{i_1}, \ldots W_{i_m}\big)|<1, and A is the Cartesian product of the set \{1, \ldots, n\}, M is the set of indices (i_1, \ldots, i_m)\in A such that |T\big(W_{i_1}, \ldots W_{i_m}\big)|<1. Then, \begin{gather*} {Norm}(T)=\bigcap_{(i_1, \ldots, i_m)\in M} \bigcup_{j=1}^m \Big\{\Big( \sum_{1\leq i\leq n}s_i^{(1)}W_i, \ldots, \sum_{1\leq i\leq n}s_i^{(j-1)}W_i, \sum_{1\leq i\leq n}s_i^{(j)}W_i-s_{i_j}W_{i_j}, \\ \sum_{1\leq i\leq n}s_i^{(j+1)}W_i, \ldots, \sum_{1\leq i\leq n}s_i^{(m)}W_i\Big)\colon \Big(\sum_{1\leq i\leq n}s_i^{(1)}W_i, \ldots, \sum_{1\leq i\leq n}s_i^{(m)}W_i\Big)\in {Norm}(S_T)\Big\}. \end{gather*}References
M.D. Acosta, On multilinear mappings attaining their norms, Studia Math., 131 (1998), №2, 155–165.
R.M. Aron, C. Finet, E. Werner, Some remarks on norm-attaining n-linear forms, Function spaces (Edwardsville, IL, 1994), 19–28, Lecture Notes in Pure and Appl. Math., V.172, Dekker, New York, 1995.
E. Bishop, R. Phelps, A proof that every Banach space is subreflexive, Bull. Amer. Math. Soc., 67 (1961), 97–98.
Y.S. Choi, S.G. Kim, Norm or numerical radius attaining multilinear mappings and polynomials, J. London Math. Soc., 54 (1996), №2, 135–147.
S. Dineen, Complex Analysis on Infinite Dimensional Spaces, Springer-Verlag, London, 1999.
C. Finet, P. Georgiev, Optimization by n-homogeneous polynomial perturbations, Bull. Soc. Roy. Sci. Liege, 70 (2002), 251–257.
M. Jimenez Sevilla, R. Pay´a, Norm attaining multilinear forms and polynomials on preduals of Lorentz sequence spaces, Studia Math., 127 (1998), 99–112.
S.G. Kim, The norming set of a bilinear form on l_{infty}^2, Comment. Math., 60 (2020), №1-2, 37–63.
S.G. Kim, The norming set of a symmetric bilinear form on the plane with the supremum norm, Mat. Stud., 55 (2021), №2, 171–180.
S.G. Kim, The norming set of a symmetric 3-linear form on the plane with the l_1-norm, New Zealand J. Math., 51 (2021), 95–108.
S.G. Kim, The unit ball of bilinear forms on mathbb{R}^2 with a rotated supremum norm, Bull. Transilv. Univ. Brasov, Ser. III, Math. Comput. Sci., 2(64) (2022), №1, 99–120.
S.G. Kim, The norming sets of {mathcal L}(^2 l_1^2) and {mathcal L}_s(^2 l_1^3), Bull. Transilv. Univ. Brasov, Ser. III, Math. Comput. Sci., 2(64) (2022), №2, 125–150.
S.G. Kim, The norming sets of {mathcal L}(^2 mathbb{R}^2_{h(w)}), Acta Sci. Math. (Szeged), 89 (2023), №1-2, 61–79.
J. Lindenstrauss, On operators which attain their norm, Israel J. Math., 1 (1963), 139–148.
R. Paya, Y. Saleh, New sufficient conditions for the denseness of norm attaining multilinear forms, Bull. London Math. Soc., 34 (2002), 212–218.
C. Stegall, Optimization of functions on certain subsets of Banach spaces, Math. Ann., 236 (1978), 171–176.
Copyright (c) 2024 Sung Guen Kim

This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.
Matematychni Studii is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) license.